Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Medication And Sleep Disturbances

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Atripla

...to pay them. Doctors love to prescribe this combination because of its simplicity and the assumption that it will solve all adherence problems. The downside, of course, comes from the Sustiva in it -- with its potential for sleep disturbances and lipid problems. Once again, the sum is no greater than its parts. It is notable in that this is the first time two different companies collaborated to create a single-pill combo drug -- setting an...
Ask the Experts

Re: Atripla, sleep disturbance, and switching

Dr,Thank you for your answers dated Nov 10. I have been a walking zombie for the last few months because of lack of sleep. It seems like its time for another change of medication. Out of these three combinations what are the pros and cons?1....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would generally recommend option # 2 on a trial basis to see how your brain side effects evolve. That option has highest barrier to resistance and is generally well tolerated. Nevirapine (# 3) would be my 2nd choice but there is a low risk for... Read more »

Atripla, sleep disturbance, and switching

Hi,I was diagnosed almost exactly 1 year ago and put on ATV/r+Truvada almost immediately as my CD4 count below 200 and CD4% was below 10%. The viral load dropped very quickly from 50,000 to less than a hundred in 2 months. However, it failed to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If your dreams are getting worse after 5 months then I would not be confident that that issue will improve with more time. In some cases patients have tried taking the Atripla in the morning and see how that is tolerated. Some sleep meds can be... Read more »

Lamiduvnine - any substitute?

Just started on ARV treatment i.e. Lamiduvine, efavirenz and viread. I cant sleep at night due pins and needles, burning sensations on my hands and feet. Suspect lamiduvine side effects...can i get something else?
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...stomach? That may help.The pins and needles could be a sign of neuropathy, a disturbance of the nerves. This can be caused by HIV itself or other conditions such as diabetes or vitamin deficiency. Anti-HIV meds, especially some of the older... Read more »

serious problem sleeping

I have been knowingly living with HIV/AIDS for 23yrs and now I am having problems sleeping.I am on meds and wonder if being on treatment so long is beginning to take an effect.I do have doctor appointment soon and will address this problem.In the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Discussing this with your HIV specialist is the best first step. There are many causes of sleep disturbance, ranging from medication side effects (Sustiva) Read more »
Articles
Test Positive Aware Network

Sustiva

...Activist The most popular of the non-nukes, Sustiva does offer convenient once-a-day dosing. The major downsides are the sleep disturbances, vivid dreams, and nightmares that never go away for some patients. Taking the drug at bedtime, and... Read more »
The Well Project

Drug Interactions and HIV/AIDS

...Metabolism Drugs That Speed Up Metabolism Other Types of Drug Interactions Drugs and Other Substances That May Interact With HIV Medications Other Types of Drugs That May Interact With HIV Drugs Food Taking Care of Yourself ... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
AIDSinfo

Starting Anti-HIV Medications

... Terms Used in This Fact Sheet AIDS: acquired immunodeficiency syndrome. AIDS is the most severe stage of HIV infection. People infected with HIV are diagnosed with AIDS when their CD4 count falls below 200 cells/mm 3 or if they develop Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

Dealing with sleep disturbance

Posted by vokz
One of the ever-recurring themes of discussions about Efavirenz and Atripla seems to be the sleep disturbance and weird vivid dreams. I just thought I would pass on some very simple strategies by which I have eliminated these side effects from my... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Probably About To Start Meds

Posted by southerncharm, 6 Replies
So I was seeing quacks in some podunk town back in october, and they didn't know what they were doing. My numbers were not good ( cd4 99 VL 88K) but I didn't start meds they put me on antibiotics to prevent PCP but it only made me break out in a... Read more »